Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes rise in body temprature with cough,cold and body ache?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
I am a 30 year old male and weigh about 70 kgs. It's the third day of my fever. First two days, the temperature didn't go beyond 100 degrees. The symptoms were minor cough and cold, body ache and weakness. Today, while the symptoms remain same, the temperature has now risen to 101.5. The first day I took crocin and the second day I moved to Brufin after consulting a doctor on this forum. Pls advise if I should Continue with the same medication or do something else? Thanks
Posted Sun, 2 Feb 2014 in Medicines and Side Effects
Answered by Dr. Prasad 48 minutes later
Brief Answer: Prefer to start an antibiotic... Detailed Answer: Dear XXXXXXX Worsening body temperature is not a good sign according to me. I prefer to start antibiotics after evaluating for presence of bacterial infections in my patients with similar complaints. For the time being you can continue with crocin tablets once every 4-6 hours. You could use ibuprofen (brufin) if you continue to have fever in between. Keep yourself hydrated and consult a doctor nearby to exclude presence of bacterial infection. He/she might consider running simple tests if needed and then start you on antibiotics. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Follow-up: What causes rise in body temprature with cough,cold and body ache? 0 minute later
Thanks for your response. Are you suggesting that I consume both, crocin and Brufin? Or just one of these? As I stopped consuming crocin after I started with Brufin yesterday.
Answered by Dr. Prasad 24 minutes later
Brief Answer: I prefer crocin inview of lesser side effects.... Detailed Answer: Ibuprofen is stronger NSAID than paracetamol (crocin); however for fever control I prefer paracetamol because this has lesser side effects (gastritis) and I can use it every 4-6 hours unlike brufin which should not be used more than twice (12 hours gap). Since you continue to have febrile episodes, it is better to be on round the clock antipyretic, therefore use crocin every 4-6 hours. You can take brufin in-between those 4-6 hours if you develop fever; else you need not take it. At this point, I insist you consult a doctor to isolate the cause of fever. Both crocin and brufin are symptom control medicines. You might need other treatment based on the cause of fever. You can get back to me (if needed) after your consultation. Hope this helps. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor